International Journal for Numerical Methods in Fluids

Cover image for Vol. 74 Issue 4

10 February 2014

Volume 74, Issue 4

Pages 231–312

  1. Research Articles

    1. Top of page
    2. Research Articles
    1. Unconditionally stable numerical simulations of a new generalized reduced resistive magnetohydrodynamics model (pages 231–249)

      Shiva Kumar Malapaka, Bruno Després and Rémy Sart

      Article first published online: 10 OCT 2013 | DOI: 10.1002/fld.3847

      Thumbnail image of graphical abstract

      Numerical simulations of the generalized reduced resistive magnetohydrodynamics model are presented by modeling a plasma confinement configuration in tokamaks called ‘current hole’. We model the current hole with combinations of arbitrary current drives and density profiles as our proposed model provides for such flexibility. In this process, we also establish the stability and robustness of our model and its numerical implementaion

    2. A simple sliding-mesh interface procedure and its application to the CFD simulation of a tidal-stream turbine (pages 250–269)

      J. McNaughton, I. Afgan, D. D. Apsley, S. Rolfo, T. Stallard and P. K. Stansby

      Article first published online: 10 OCT 2013 | DOI: 10.1002/fld.3849

      Thumbnail image of graphical abstract

      A simple sliding-mesh interface procedure, based on halo-node interpolation and applied as an internal Dirichlet boundary condition, is described and implemented in both structured and unstructured finite-volume CFD codes. The procedure is validated for simple rotating shapes (cylinder, sphere, and cube). Simulations are then performed for a tidal-stream turbine, including both rotating blades and stationary support, using Reynolds-averaged Navier-Stokes and LES turbulence closures. These successfully reproduced load coefficients obtained from towing-tank experiments.

    3. On the accuracy of a nonlinear finite volume method for the solution of diffusion problems using different interpolations strategies (pages 270–291)

      L.E.S. Queiroz, M.R.A. Souza, F.R.L. Contreras, P.R.M. Lyra and D.K.E. de Carvalho

      Article first published online: 14 NOV 2013 | DOI: 10.1002/fld.3850

      Thumbnail image of graphical abstract

      In this paper, we consider a nonlinear finite volume method to solve the steady-state diffusion equation in heterogeneous and anisotropic media. In its original form, the scheme is monotone, but unable to reproduce piecewise linear solutions exactly. To recover this interesting feature, we use two different interpolation strategies. In this case, even though we cannot prove monotonicity, we present numerical evidences that the combined method has an improved behavior, producing second order accurate solutions for heterogeneous and anisotropic media.

    4. A heterogeneous flow model based on DD method for free surface fluid–structure interaction problems (pages 292–312)

      Yi Zhang, Facundo Del Pin and Solomon C. Yim

      Article first published online: 24 OCT 2013 | DOI: 10.1002/fld.3852

      Thumbnail image of graphical abstract

      Potential flow (subdomain Ω2) and viscous flow (subdomain Ω1) models, both with free surface, are coupled to model the far field and near field, respectively, in fluid–structure interaction problems, based on a heterogeneous DD framework, following the philosophy of the Dirichlet–Neumann method. Matching condition of velocity and pressure are applied at the nonoverlapping interface G, for both explicit and implicit schemes are introduced. The explicit staggered scheme is implemented for numerical examples.

SEARCH

SEARCH BY CITATION